| Model Number |
8229308 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Codes |
Unintended Extubation (4564); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/23/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that during thyroid surgery according to the anesthetist she couldn¿t ventilate the patient properly, the consultant surgeon offer to look into it using flexible bronchoscope and found out that the balloon is partially blocking the airway, user then change the tube with different sizes with the same outcome.User ended up abandoning the procedure as a result.Procedure cancelled.There was no patient injury.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received after follow up that the cuff and tube checked prior to use to ensure proper functionality, tube was extubated and reintubation.The obstruction cause the user to be unable to establish the airway during the intubation process.The loss of etco2 occurred just prior to being unable to ventilate, the patient and/or tube repositioned, and the cuff of the tube deflated prior to repositioning, then re-inflated once the patient/tube was settled.The intracuff pressure was not monitored.As per ct scan of neck there was no any difficulties, such as unexpected anatomy or difficult intubation, noted that may have affected the use of the device.Air was used to inflate the cuff.
Additional Manufacturer Narrative
H3: product analysis of the device found that visually, there was no significant damage to the packaging carton when returned.There was no noted damage in the construction of the device.The wire harness was wrapped in tape paper, and there were traces of contamination on the cuff and distal end of the tube.Functionally, a syringe was used to inject 20cc of air into the cuff.The cuff inflated/deflated with no issues.There was nothing abnormal observed about the cuff (no bulging or extending to one side more than to the other).For further analysis the continuity check was performed.Electrically, the resistance of each lead shall be between 1.7 ohms and 3.7 ohms and actual measurements were 3.3 ohms (red), 3.4 ohms (red with clear tube), 3.2 ohms (blue), and 3.5 ohms (blue with clear tube), all within specifications.H6: initially submitted code fdr c21, fdm b21 are no longer valid now.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.